Hail, Sangamon
- When
- July 10, 6:21 PM CST
- Where
- Sangamon County, Spaulding
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.870, -89.530
Scattered thunderstorms developed during the late afternoon and early evening hours. One storm over Sangamon county produced three quarter inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Scattered thunderstorms developed during the late afternoon and early evening hours. One storm over Sangamon county produced three quarter inch hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 10, 5:15 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 615 PM CDT TUE JUL 10 2007 .DISCUSSION... ISSUED 220 PM CDT TUE JUL 10 2007 LATEST SFC ANALYSIS INDICATING COLD FRONT LOCATED JUST WEST OF THE MISSISSIPPI RIVER EARLY THIS AFTERNOON WITH BEST 3 HRLY PRES RISES AND FALLS LOCATED FURTHER NORTH WITH THE SFC LOW OVER LK SUPERIOR. MAIN FCST CONCERNS INCLUDE COVERAGE OF CONVECTION ACRS THE FORECAST AREA THIS EVENING AND OVERNIGHT...WITH LONGER TERM CHALLENGES REVOLVING AROUND SHORTWAVE AND ASSOCIATED THUNDER CHANCES LATER ON THURSDAY. IN THE SHORT TERM...MODELS NOT SHOWING ANY SIGNIFICANT DIFFERENCES WHILE LATER THIS WEEK...STILL SEEING SOME TIMING AND MAGNITUDE ISSUES WITH THE THURSDAY SHORTWAVE. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT MOST CONCENTRATED AREA OF CONVECTION WILL BE WITH COLD FRONT THIS EVENING...FIRST ACRS THE NW AND THEN WORKING ITS WAY SE OVR THE REMAINDER OF THE FCST AREA. WL KEEP AN EYE ON THE RADAR MOSAIC BUT BASED ON CONTINUITY...WE MAY BE ABLE TO END THE RAIN CHANCES ACRS THE NW BY MIDNIGHT...AND THEN FURTHER EAST AND SOUTH LATE TNT. MIXED LAYER CAPES AROUND 2000 J/KG INTO EARLY THIS EVENING WITH WEAK WIND FIELDS AND LAPSE RATES. BEST THREAT FOR ORGANIZED SEVERE WEATHER WILL BE NORTH TOWARDS THE GREAT LAKES WHERE WIND FIELDS WERE MUCH MORE SUPPORTIVE OF SOME STRONG WINDS AND HAIL. THE FRONT SHOULD BE EAST OF THE FCST AREA BY 09Z WITH ANY THREAT FOR CONVECTION TO OUR EAST AS WELL. COOLER AND DRIER WEATHER WILL FOLLOW ON WEDNESDAY AND WEDNESDAY NIGHT AS HIGH PRESSURE NOSES IN FROM THE NRN PLAINS. DEW POINTS WHICH HAVE BEEN IN THE LOW TO MID 70S NOW FOR THE PAST SVL DAYS WL DROP INTO THE MID 50S BY WEDNESAY AFTERNOON. GOING WITH A BLEND OF THE MAV AND MET GUID FOR HIGHS TMRW WHICH SHOULD TRANSLATE TO UPPER 70S NORTHWEST TO THE MIDDLE 80S SOUTHEAST. SHORTWAVE TROF FCST TO TRACK ACRS THE PLAINS AND INTO THE MIDWEST ON THURSDAY. LOOKS AS IF THE NAM-WRF IS AGAIN TO AMPLIFIED WITH THIS FEATURE AND AS A RESULT BRINGING IN A BIT MORE RAINFALL TO THE AREA ON THURSDAY. MOISTURE RETURN VERY MUCH IN DOUBT AHEAD OF THIS SYSTEM AS SFC HIGH SITUATED ACRS ARK/TN AREAS THU MRNG SO NOT MUCH OF A CHANCE FOR SIG MOISTURE ADVECTION INTO OUR AREA AHEAD OF FEATURE. THE MORE CONSERVATIVE LOOKING GFS AND UK MODELS SEEM MORE REASONABLE AT THIS POINT. WL WAIT AND SEE HOW THIS PLAYS OUT IN THE NEXT COUPLE OF MODEL RUNS. WL BUMP POPS UP A CATEGORY ACRS THE FCSR AREA...ESPECIALLY FOR THU AFTN AND EVENING. ONCE THE SYSTEM PASSES TO OUR EAST ON FRIDAY...HIGH PRESSURE WILL BUILD IN FROM THE WEST FOR THE WEEKEND. LONG TERM...SATURDAY THROUGH TUESDAY MEDIUM RANGE MODELS CONTINUE TO INDICATE A FARILY STABLE PATTERN ACRS NOAM WITH A TROF FCST TO HOLD OVR THE ERN LAKES WHILE RIDGING HOLDS FIRM ACRS THE ROCKIES. THIS WILL KEEP OUR AREA UNDER A NWLY FLOW WITH MODELS SUGGESTING ADDL SHORTWAVE ENERGY TO TOP THE WRN U.S. RIDGE LATER IN THE WEEKEND INTO EARLY NEXT WEEK AND HEAD TOWARDS THE MIDWEST. MODEL CONSISTENCY THAT FAR OUT NOT REAL GOOD...ESPECIALLY IN THIS PATTERN...SO WL KEEP THE FCST DRY AND SEASONABLY WARM DURING THE PERIOD AND SEE IF THE LONGER RANGE MODELS CAN IRON BETTER TIMING ON THESE FEATURES IN THE NEXT SEVERAL DAYS. SMITH && .AVIATION... ISSUED 615 PM CDT TUE JUL 10 2007 COLD FRONT RFD-GBG-BRL AT 23Z WILL MOVE EASTWARD AT 25 KT AND WILL PROGRESS THROUGH CENTRAL ILLINOIS TERMINALS BETWEEN 02Z AND 06Z. CONVECTION WILL CONTINUE TO DEVELOP ALONG/AHEAD OF THE FRONT...WITH HIGHEST COVERAGE ALONG FRONTAL BOUNDARY. OUT AHEAD OF THE FRONT... COVERAGE WILL BE SCATTERED TO ISOLATED. SOME MVFR CEILINGS AND VISIBILITIES WILL BE LIKELY NEAR STORMS...WITH VFR HOLDING ELSEWHERE. DRY AIR WILL SPREAD ACROSS THE REGION BEHIND THE FRONT AND RESULT IN MAINLY CLEAR SKIES AND LIGHT NORTH/NORTHWESTERLY LOW LEVEL FLOW. SCATTERED AFTERNOON VFR CUMULUS WILL BE POSSIBLE 18Z-23Z WED. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT TUE JUL 10 2007 ILZ027>031-036>038-041-111100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 312 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT PASSES THROUGH THE ILLINOIS VALLEY EARLY THIS EVENING. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ANY STORMS THAT DEVELOP WILL BE SLOW-MOVING IN NATURE AND WILL THUS BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. IN ADDITION...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. THE STORM CHANCES WILL QUICKLY COME TO AN END FROM WEST TO EAST ACROSS THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK COLD FRONT WILL DROP INTO THE REGION ON THURSDAY...BRINGING A CHANCE FOR THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040-042>057-061>063-066>068-071>073-111100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 312 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT PASSES THROUGH CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ANY STORMS THAT DEVELOP WILL BE SLOW-MOVING IN NATURE AND WILL THUS BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THE STORM CHANCES WILL QUICKLY COME TO AN END FROM WEST TO EAST ACROSS THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK COLD FRONT WILL DROP INTO THE REGION ON THURSDAY...BRINGING A CHANCE FOR THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The Lincoln radar (KILX), 35 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51486.